MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG COMBO 25T; PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with qc cut-off standards (25 miu/ml) and high-hcg clinical urine samples (205.7-222.1 iu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
(b)(6) 2021: false negative result on the henry schein hcg combo cassette kit.Patient obtained a positive result on a home pregnancy test prior to the doctor visit (brand/specificity not provided).Confirmatory blood test provided a negative result.Although the rapid test and confirmatory test provided a negative result, patient was adamant she was pregnant.Physician performed an endometrial biopsy on the patient due to positive home pregnancy test.Chorionic villi was present and patient was determined to be pregnant at the time of biopsy.No adverse patient outcomes were reported.Although further information was requested, no further information was able to be provided.
 
Additional Manufacturer Narrative
Updates: d9: returned date added.H3: device evaluated by manufacturer updated to yes investigation conclusion: retained and returned devices from the reported lot number were tested with qc cut-off standards (25 miu/ml) and high-hcg clinical urine samples (205.7-222.1 iu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.However, case details indicate that a timer was not used.Per the package insert, a timer is required when performing this test.Per the package insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
HENRY SCHEIN HCG COMBO 25T
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key11668596
Report Number2027969-2021-00028
Device Sequence Number19682178
Product Code JHI
UDI-Device Identifier10304040024123
UDI-Public(01)10304040024123(17)220930(10)HCG0102053
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFHC-202
Device Catalogue Number9004075
Device Lot NumberHCG0102053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-VITAMIN; PRE-NATAL VITAMIN; VITAMIN C